Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Great Falls, MT

August 14, 20125 counties in Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 14, 2012, 8:03 PM MDT for 5 counties in Montana. It was in force for 72 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 8:03 PM MDT (02:03 UTC)
Expired
Aug 14, 2012, 9:15 PM MDT
In force
72 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Cascade County, MT, Chouteau County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Teton County, MT

The radar

The Great Falls radar (KTFX), 12 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 8:15 PM MDTTSTM WND GST 65Augusta, MTESTIMATED 65 MPH IN THE AUGUSTA AREA.
Aug 14, 8:18 PM MDTNON-TSTM WND GST 60Fort Shaw, MTLARGE DIAMETER TREE BRANCHES DOWN.
Aug 14, 8:20 PM MDTTSTM WND GST 701 Se Cascade, MT70 MPH WIND GUST.
Aug 14, 8:20 PM MDTTSTM WND GST 70Cascade, MT70 MPH WIND GUST.
Aug 14, 8:20 PM MDTNON-TSTM WND GST 98Cascade, MT98 MPH PEAK WIND GUST MEASURED
Aug 14, 8:21 PM MDTTSTM WND GST 5317 Sw Simms, MT53 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER.
Aug 14, 8:23 PM MDTTSTM WND GST 605 Wsw Great Falls, MT60 MPH WIND GUST. POWER OUT AT THE NWS OFFICE IN GREAT FALLS. VISIBILITY IS 2 MILES IN BLOWING DUST.
Aug 14, 8:28 PM MDTTSTM WND GST 625 Sw Great Falls, MT62 MPH WIND GUST AT THE NWS OFFICE. POWER WAS OUT FOR A FEW MINUTES. BLOWING DUST.
Aug 14, 8:31 PM MDTTSTM WND GST 58Malmstrom Afb, MT58 MPH WIND GUST AT MALMSTROM AFB.
Aug 14, 8:35 PM MDTTSTM WND GST 604 S Cascade, MT60 MPH WIND GUST WITH COLD FRONT PASSAGE.
Aug 14, 8:45 PM MDTTSTM WND DMG1 Se Great Falls, MT3 INCH TREE LIMB BROKEN OFF...AND NO POWER.
Aug 14, 8:50 PM MDTTSTM WND GST 8621 Se Cascade, MT86 MPH WIND GUST AT MILLEGAN.
Aug 14, 8:53 PM MDTTSTM WND GST 621 Nw Black Eagle, MT62 MPH WIND GUST JUST NORTH OF BLACK EAGLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 2.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4575 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS55 KTFX 150203
SVRTFX
MTC013-015-045-049-099-150315-
/O.NEW.KTFX.SV.W.0071.120815T0203Z-120815T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
803 PM MDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASCADE COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...
  NORTHWESTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
  WESTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF FORT BENTON...
  SOUTHEASTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
  CENTRAL LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 915 PM MDT

* AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE ISOLATED THUNDERSTORMS OF ALONG A LINE EXTENDING FROM 
  13 MILES  SOUTH OF THE KNEES TO 5 MILES SOUTH OF                   
  FAIRFIELD...MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE AUGUSTA...BELT...BLACK EAGLE...
  DUTTON...FORT SHAW...GEYSER...HIGHWOOD...POWER AND WOLF CREEK.

WIND GUSTS TO 70 MPH ARE LIKELY WITH THESE STORMS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN FAIRFIELD AND CUT BANK 
AREA WITH THIS LINE OF STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS.

BLOWING DUST AND SMOKE WILL REDUCE VISIBILITIES TO LESS THAN ONE 
MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. LITTLE OR NO THUNDER WILL BE HEARD. DO NOT WAIT FOR THE 
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&


LAT...LON 4798 11028 4715 11032 4705 11108 4709 11109
      4709 11116 4703 11118 4692 11197 4708 11265
      4747 11276 4782 11188 4814 11104 4813 11083
      4820 11082
TIME...MOT...LOC 0201Z 309DEG 44KT 4782 11128 4753 11194

$$
4 follow-up statements
426 
WWUS55 KTFX 150223
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
823 PM MDT TUE AUG 14 2012

MTC013-015-045-049-099-150315-
/O.CON.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-TETON MT-LEWIS AND CLARK MT-
823 PM MDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL LEWIS AND CLARK...SOUTHEASTERN TETON...NORTHWESTERN
JUDITH BASIN...WESTERN CHOUTEAU AND CASCADE COUNTIES...

AT 818 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
FLOWEREE TO CASCADE...OR ALONG A LINE EXTENDING FROM 15 MILES 
NORTHEAST OF GREAT FALLS TO CASCADE...MOVING SOUTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MALMSTROM AFB...FORT BENTON...LOMA...TRACY...SAND COULEE...
CENTERVILLE...HIGHWOOD...STOCKETT...BELT...RAYNESFORD...MONARCH AND 
GEYSER.

VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE IN AREAS OF 
BLOWING DUST AND SMOKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CASCADE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4798 11028 4715 11032 4705 11108 4709 11109
      4709 11116 4703 11118 4692 11197 4708 11265
      4736 11263 4815 11073
TIME...MOT...LOC 0222Z 309DEG 44KT 4763 11103 4729 11164

$$

BRUSDA
242 
WWUS55 KTFX 150236
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
836 PM MDT TUE AUG 14 2012

MTC013-015-045-049-099-150315-
/O.CON.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-TETON MT-LEWIS AND CLARK MT-
836 PM MDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL LEWIS AND CLARK...SOUTHEASTERN TETON...NORTHWESTERN
JUDITH BASIN...WESTERN CHOUTEAU AND CASCADE COUNTIES...

AT 830 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 
MILES SOUTHEAST OF FORT BENTON TO CRAIG...MOVING SOUTHEAST AT
55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHWOOD...SAND 
COULEE...CENTERVILLE...STOCKETT...BELT...RAYNESFORD...GEYSER AND 
MONARCH.

BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
TIMES. POWER OUTAGES AND TREE DAMAGE ARE LIKELY WITH THIS LINE OF 
STORMS. LITTLE LIGHTNING WILL OCCUR. TEMPERATURES WILL ALSO FALL 
INTO THE UPPER 50S QUICKLY BEHIND THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4798 11028 4715 11032 4705 11108 4709 11109
      4709 11116 4703 11118 4692 11197 4708 11265
      4736 11263 4815 11073
TIME...MOT...LOC 0234Z 309DEG 44KT 4775 11051 4705 11193

$$

BRUSDA
204 
WWUS55 KTFX 150251
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT TUE AUG 14 2012

MTC099-150300-
/O.CAN.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
TETON MT-
851 PM MDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TETON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED TETON COUNTY.

LAT...LON 4806 11055 4798 11028 4715 11032 4707 11103
      4709 11116 4703 11118 4692 11197 4708 11265
TIME...MOT...LOC 0250Z 309DEG 44KT 4761 11029 4693 11172

$$

MTC013-015-045-049-150315-
/O.CON.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-LEWIS AND CLARK MT-
851 PM MDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL LEWIS AND CLARK...NORTHWESTERN JUDITH BASIN...
SOUTHWESTERN CHOUTEAU AND CASCADE COUNTIES...

AT 845 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
19 MILES NORTHEAST OF FORT BENTON TO 12 MILES SOUTHEAST OF 
CRAIG...MOVING SOUTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
RAYNESFORD...GEYSER AND MONARCH.

WIND GUSTS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
TIMES. POWER OUTAGES AND TREE DAMAGE ARE LIKELY WITH THIS LINE OF 
STORMS. LITTLE LIGHTNING WILL OCCUR. TEMPERATURES WILL ALSO FALL 
INTO THE UPPER 50S QUICKLY BEHIND THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4806 11055 4798 11028 4715 11032 4707 11103
      4709 11116 4703 11118 4692 11197 4708 11265
TIME...MOT...LOC 0250Z 309DEG 44KT 4761 11029 4693 11172

$$

BRUSDA
744 
WWUS55 KTFX 150308
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
908 PM MDT TUE AUG 14 2012

MTC013-015-045-049-150318-
/O.EXP.KTFX.SV.W.0071.000000T0000Z-120815T0315Z/
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-LEWIS AND CLARK MT-
908 PM MDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS AND CLARK...
NORTHWESTERN JUDITH BASIN...SOUTHWESTERN CHOUTEAU AND CASCADE
COUNTIES WILL EXPIRE AT 915 PM MDT...

THIS THUNDERSTORM CONTINUES TO BE SEVERE AND A NEW SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED.

LAT...LON 4806 11055 4798 11028 4715 11032 4707 11103
      4709 11116 4703 11118 4692 11197 4708 11265
TIME...MOT...LOC 0308Z 309DEG 44KT 4746 11004 4679 11148

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:09 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 14, 6:09 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
609 PM MDT TUE AUG 14 2012

...UPDATE TO FORECAST AND ALSO TO AVIATION DISCUSSION...

.UPDATE...
HAVE INCREASED WINDS TONIGHT. THERE HAVE BEEN REPORTS OF SEVERE
THUNDERSTORMS OVER SOUTHERN ALBERTA SO HAVE MENTIONED THE THREAT
OF SEVERE THUNDERSTORMS..PRIMARILY DUE TO WINDS..IN THE NORTH FOR
THIS EVENING. ALSO ADDED NEAR RECORD LOW TEMPERATURES TO SELECTED
ZONES FOR WEDNESDAY NIGHT. EARLIER UPDATED TO ADD SMOKE TO
PORTIONS OF SOUTHWEST MONTANA PER OBSERVATIONS. BRUSDA/BLANK

&&

.AVIATION...
UPDATED 0010Z.
A STRONG COLD FRONT WAS APPROACHING THE CANADIAN BORDER AT 0000Z.
THIS FRONT WILL SWEEP SOUTH THIS EVENING THROUGH SHORTLY AFTER
MIDNIGHT. FEEL FAIRLY CONFIDENT ON THE TIMING OF THE FRONT AS WELL
AS WIND SPEEDS AND DIRECTIONS. COULD SEE A FEW SEVERE
THUNDERSTORMS FROM THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH KCTB
TO KHVR EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE WIND
GUSTS IN EXCESS OF 50 KNOTS. BEHIND THE FRONT RAIN WILL DEVELOP
AND EXPECT WIDESPREAD MVFR CEILINGS WITH THE RAIN. ALTHOUGH NOT
MENTIONED IN THE TAFS CAN NOT RULE OUT A BRIEF PERIOD OF IFR
CEILINGS AND MVFR VISIBILITIES IN MORE INTENSE RAIN ALONG WITH
MOUNTAIN OBSCUREMENT. CONDITIONS WILL IMPROVE LATE WEDNESDAY MORNING
AND AFTERNOON WITH MOST LOCATIONS SEEING CLEAR SKIES TO SCATTERED
CLOUDS BY 0000Z THURSDAY. BLANK

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE
AREA BEGINNING AT NOON THROUGH 9 PM MDT. AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL BEGIN TO BREAKDOWN AS A VIGOROUS STORM SYSTEM
AND ASSOCIATED SHARP COLD FRONT APPROACH FROM THE NORTHWEST. AHEAD
OF THE FRONT TEMPERATURES WILL REMAIN VERY WARM WITH LOW RELATIVE
HUMIDITIES AND INCREASING WESTERLY WINDS. THIS COMBINATION WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS SOUTH OF
THE HI-LINE THIS AFTERNOON AND EVENING. THE COLD FRONT WILL ARRIVE
ALONG THE HI-LINE THIS EVENING AND MOVE THROUGH CENTRAL MONTANA
AROUND MIDNIGHT THEN SOUTHWEST MONTANA BEFORE SUNRISE. WINDS WILL
BECOME NORTHERLY BEHIND THE COLD FRONTAL PASSAGE TONIGHT WITH WIND
GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION TO THE WIND
SHIFT...WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED ALONG AND BEHIND THE FRONTAL PASSAGE WITH MUCH COOLER
TEMPERATURES.

&&

.PREV DISCUSSION...
/ISSUED 253 PM MDT TUE AUG 14 2012/

TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF
OVER THE ROCKIES WILL MOVE ACROSS CWA TONIGHT. SURFACE LOW PRESSURE
OVER THE SASKATCHEWAN/MONTANA BORDER WILL MOVE EAST AND A CANADIAN
COLD FRONT WILL PUSH ACROSS THE BORDER AROUND 00Z. PRECIPITATION
WILL LAG SEVERAL HOURS BEHIND THE WIND SHIFT. PRECIP TOTALS WILL
REMAIN ON THE LIGHT SIDE AND..UNLESS GETTING UNDERNEATH A SHOWER OR
THUNDERSTORM...MOST AREAS WILL STRUGGLE TO RECEIVE A COUPLE OF
TENTHS. WINDS BEHIND THE FRONT WILL BE BRISK AND THE SYSTEM WILL
MOVE QUICKLY SOUTH...THE NORTHERN ZONES WILL BE DRYING WEDNESDAY
MORNING. HEIGHTS ALOFT WILL BUILD AGAIN WEDNESDAY NIGHT AND A HIGH
PRESSURE RIDGE WILL BE OVER THE WEST COAST THURSDAY. ZELZER

THURSDAY NIGHT THROUGH TUESDAY...STRONG RIDGE OF HIGH PRESSURE
EXTENDING FROM THE FOUR CORNERS AREA ALL THE WAY INTO NRN BRITISH
COLUMBIA/ALBERTA WILL DOMINATE OUR WEATHER PICTURE FOR MUCH OF THE
EXTENDED FORECAST PERIOD...BRINGING WARM AND MOSTLY DRY CONDITIONS.
NO PRECIPITATION IS EXPECTED ANYWHERE IN CENTRAL OR SOUTHWEST MT
UNTIL SUNDAY AFTERNOON AT THE EARLIEST WHEN A WEAK UPPER LEVEL TROF
MOVES ACROSS SRN CANADA AND MONTANA ACCOMPANIED BY A LIMITED
AMOUNT OF MONSOONAL MOISTURE. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP MAINLY ALONG THE ROCKY MTN FRONT AND
OVER THE SOUTHWEST MTNS SUN AFTN/EVE WHILE REST OF THE FORECAST AREA
REMAINS DRY.  FORECAST MODELS IN GOOD AGREEMENT THAT THE MOISTURE
WILL LINGER OVER THE SOUTHERN THIRD OF THE STATE ON MONDAY...
GENERATING ANOTHER ROUND OF AFTN/EVE THUNDERSTORMS THERE.  NOT MUCH
RAINFALL IS EXPECTED WITH ANY OF THESE PRECIP EVENTS AS FORECAST
PRECIPITABLE WATER AMOUNTS ARE GENERALLY 0.75 INCH OR LESS.  AFTER
BRIEFLY FLATTENING IN RESPONSE TO THE TROF PASSAGE...THE HIGH
PRESSURE RIDGE RESTRENGTHENS ON TUES FOR ANOTHER DAY OF DRY
CONDITIONS.  ALSO ON TUES...A NEW PACIFIC SYSTEM APPROACHES THE
PACNW COAST AND MAY BRING MORE WIDESPREAD MOISTURE INTO OUR AREA AS
EARLY AS WED AFTN BUT MODEL CONSENSUS ON THIS SYSTEMS EVOLUTION IS
LOW AT THIS POINT SO FUTURE FORECAST ADJUSTMENTS ARE LIKELY.
FINALLY...THE STRONG RIDGE WILL KEEP TEMPERATURES SLIGHTLY ABOVE
NORMAL WITH MID 80S ON FRIDAY...WARMING TO THE UPPER 80S TO LOW 90S
FOR SAT THRU MON...THEN BACK TO THE MID 80S ON TUES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  64  41  77 /  80  70  10   0
CTB  44  62  38  75 /  80  50  10   0
HLN  54  66  45  79 /  60  70  10   0
BZN  49  65  38  77 /  30  60  20   0
WEY  40  69  30  73 /  10  30  10   0
DLN  50  68  40  79 /  20  40  10   0
HVR  51  68  41  78 /  80  50  10   0
LWT  48  61  38  71 /  60  60  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

SHORT TERM...BRUSDA/BLANK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 2:40 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT TUE AUG 14 2012

MTZ009>010-044>046-151200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-EASTERN
PONDERA-
240 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-047>055-151200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-MADISON-SOUTHERN ROCKY MOUNTAIN FRONT-BLAINE-EASTERN
TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
240 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN
EFFECT FROM NOON TO 9 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 14, 7:16 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
716 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     KEVIN                   48.75N 111.97W
08/14/2012  M50 MPH          TOOLE              MT   MESONET

            50 MPH WIND GUST IN KEVIN.

&&

BRUSDA
Local storm report, Aug 14, 7:21 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
721 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     DEVON                   48.47N 111.48W
08/14/2012  E60 MPH          TOOLE              MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS TO 60 MPH IN THE FIELDS.

&&

BRUSDA
Local storm report, Aug 14, 7:30 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     10 W SAINT MARY         48.74N 113.65W
08/14/2012                   GLACIER            MT   LAW ENFORCEMENT

            LARGE TREES DOWNED AT RISING SUN CAMPGROUND... EAST
            SIDE OF GLACIER NATIONAL PARK.

&&

PN
Local storm report, Aug 14, 7:42 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
742 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     NON-TSTM WND GST 8 ENE CHOTEAU           47.87N 112.02W
08/14/2012  M56 MPH          TETON              MT   TRAINED SPOTTER

            56 MPH PEAK WIND GUST...LOTS OF BLOWING DUST.

&&

BRUSDA
Local storm report, Aug 14, 7:45 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
745 PM MDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     NON-TSTM WND DMG 4 E CONRAD              48.17N 111.86W
08/14/2012                   PONDERA            MT   TRAINED SPOTTER

            MATURE COTTONWOOD TREE DOWN ALONG WITH MANY BROKEN TREE
            LIMBS.

&&

PN
Special weather statement, Aug 14, 7:53 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
753 PM MDT TUE AUG 14 2012

MTZ011-013-044>047-051-150245-
BLAINE MT-CHOUTEAU MT-EASTERN PONDERA MT-FERGUS MT-HILL MT-LIBERTY
MT-TOOLE MT-
753 PM MDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONDERA...
SOUTHEASTERN TOOLE...LIBERTY...HILL...NORTHWESTERN FERGUS...NORTHERN
CHOUTEAU AND BLAINE COUNTIES UNTIL 845 PM MDT...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS ALONG A LINE EXTENDING FROM 31 MILES NORTH OF
GILDFORD TO 7 MILES NORTH OF THE KNEES...AND MOVING SOUTHEAST AT 40
MPH.

WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS LINE ALONG WITH A
PERIOD OF RAIN. AN OCCASIONAL LIGHTNING STRIKE CAN ALSO BE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
   GILDFORD AND HINGHAM...
   KREMLIN...
   BOX ELDER...
   HAVRE AND LOMA...
   BIG SANDY...
   CHINOOK AND ROCKY BOY...
   LLOYD AND ZURICH...
   LLOYD...
   FORT BELKNAP AND  HARLEM...

LAT...LON 4874 10827 4873 10831 4857 10831 4855 10833
      4850 10833 4758 10951 4810 11182 4901 11064
      4886 10825 4875 10825
TIME...MOT...LOC 0149Z 293DEG 79KT 4898 11008 4809 11120

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:20 PM MDTSpecial Weather StatementTFXToole40 min
Aug 14, 6:42 PM MDTSevere Thunderstorm WarningTFXGlacier, Liberty, Toole78 min
Aug 14, 7:53 PM MDTSpecial Weather StatementTFXBlaine, Chouteau, Hill, Liberty52 min
Aug 14, 8:53 PM MDTSpecial Weather StatementTFXBlaine, Hill82 min
Aug 14, 9:04 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Chouteau, Fergus, Gallatin, Jefferson and 3 more56 min
Aug 14, 10:23 PM MDTSpecial Weather StatementTFXHill67 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.